Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Having problems with Atripla after a year
Jul 9, 2009

Hi Dr,

I have been on Atripla for year, my viral load is undetectable, my t cell numbers have hovered around 300, recently 270. What has been troubling is that I have been having pretty severe anxiety and depression, including thoughts of suicide. I have also been having increased crazy dreams and dizzyness, the dreams remind me of the ones I had when I first started Atripla, but went away after a couple weeks. Can it be that for some reason the sustiva in the Atripla is starting to cause these symptoms after months of things being ok? I have had a history of anxiety/depression, but never bad enough to warrant going on medication for it, and have never had thoughts of suicide, when I have had these symptoms, they have come out of the blue, no outside life issues prompting them. Any advice?

Response from Dr. Young

Hi and thanks for your post.

Sounds like you should be talking to your doctor about your symptoms. While I'm not sure to what extent the efavirenz part of your Atripla is contributing, it's reasonable to suspect.

We'll try to consider alternatives to efavirenz in patients with significant mental health issues; you don't really fall into this category. Nevertheless, in patients like you, who are having worsening mood problems, we have switched off of efavirenz to alternative medications (protease inhibitors usually, but more recently to raltegravir). Any switch should be done with a good understanding of your health and possible drug resistance background (but with an undetectable viral load, resistance is pretty unlikely).

I hope this helps, write us back and let us know how things are going.

BY



Previous
When you throw up medications
Next
Questions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement